Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 64, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 29, 2019, 8:37 PM CDT for Logan County, Mason County, Menard County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2019, 8:37 PM CDT (01:37 UTC)
- Expired
- May 29, 2019, 9:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Logan County, IL, Mason County, IL, Menard County, IL
The radar
The Lincoln radar (KILX), 21 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted.
780 WUUS53 KILX 300137 SVRILX ILC107-125-129-300200- /O.NEW.KILX.SV.W.0064.190530T0137Z-190530T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Lincoln IL 837 PM CDT Wed May 29 2019 The National Weather Service in Lincoln has issued a * Severe Thunderstorm Warning for... Northeastern Menard County in central Illinois... Northwestern Logan County in central Illinois... East central Mason County in central Illinois... * Until 900 PM CDT. * At 837 PM CDT, a severe thunderstorm was located near Middletown, or 11 miles south of Mason City, moving north at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Mason City, Middletown, Hartsburg, New Holland, Sweetwater and Fancy Prairie. This includes Interstate 155 between mile markers 1 and 7. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3998 8956 4000 8973 4031 8968 4025 8937 TIME...MOT...LOC 0137Z 199DEG 29KT 4005 8963 HAIL...<.75IN WIND...60MPH $$ 37
1 follow-up statement
683
WWUS53 KILX 300201
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
901 PM CDT Wed May 29 2019
ILC107-125-129-300211-
/O.EXP.KILX.SV.W.0064.000000T0000Z-190530T0200Z/
Menard-Logan-Mason-
901 PM CDT Wed May 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MENARD...
NORTHWESTERN LOGAN AND EAST CENTRAL MASON COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
LAT...LON 3998 8956 4000 8973 4031 8968 4025 8937
TIME...MOT...LOC 0201Z 199DEG 29KT 4022 8956
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 7:13 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 29, 7:13 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 713 PM CDT Wed May 29 2019 .SHORT TERM...(This evening through Thursday) ISSUED AT 321 PM CDT Wed May 29 2019 Focus in the near term is on the thunderstorm potential through the remainder of today and tonight. Regional radar this afternoon shows extensive convection from northeastern TX into SW MO with additional scattered activity along the Ohio valley to our south. Convection is expected to spread northeast through the rest of today and do anticipate the greatest coverage of storms to stay within the corridor described above, largely along or south of the I-70 in Illinois late this evening and overnight. Meanwhile, farther north, stable conditions have persisted over most of central Illinois through the day associated with remnant outflow from earlier convection. Stable waves have been noted on visible satellite imagery through the day, and 18Z KILX raob indicated just over 100 J/kg MLCIN. Given the time of day and thickening cirrus blowoff from upstream convection, does seem that stability may be a limiting factor for convection this evening. Still, ascent associated with a low amplitude shortwave ahead of the main upper low over the mid Missouri Valley and the right entrance region to the upper jet moving over the area later today may allow for at least scattered showers and thunderstorms north of I-70. If this were to occur, ample shear in the environment still supports at least a conditional severe threat with strong winds and large hail the primary concerns. If any heavy thunderstorms were to occur, couldn't rule out isolated flash flooding as well, especially northwest of the Illinois River valley where 1-hr flash flood guidance is between 0.75 and 1.0 inches. Confidence in this occurring based on the aforementioned limiting factors is too low to go with a flash flood watch at this time, but conditions will need to be monitored closely this evening. On Thursday, the main upper low to our west is progged to open and swing east across the midwest resulting in yet another chance for showers and thunderstorms. Lapse rates above 700mb don't look overly impressive Thursday afternoon, so deep convection may struggle limiting the overall severe threat. The wave does come over at a favorable diurnal time, so the threat for some lightning and possibly gusty, albeit sub-severe, winds remain. Temperatures will be a bit cooler Thursday, topping out in the mid to upper 70s. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 321 PM CDT Wed May 29 2019 Finally have a day without showers and thunderstorms in the forecast on Friday in the wake of the upper wave that is progged to shift east to the upper Ohio Valley Friday while a weak upper ridge builds across the local area. Temperatures should respond accordingly with highs back into the 80s across central Illinois under mostly sunny skies and modest winds. Break in the precipitation will be short-lived, however, as a potent shortwave trough digs across the Great Lakes region over the weekend. Modest 500mb height falls begin to overspread Illinois on Saturday while the main cold front associated with this system pushes across the area Saturday evening and overnight. This front will be accompanied by another chance for showers and thunderstorms, though the system does appear to remain progressive. High pressure builds across the Great Lakes and Midwest late in the weekend an into the early part of next week. This should provide yet another break from precipitation after any lingering showers end early on Sunday and lasting into at least Monday. Cooler temperatures are expected under the cooler north flow. Highs are expected to be only in the low to mid 70s Sunday and Monday. Confidence in the forecast details diminishes later in the week as model discrepancies grow, but precip chances do return by either Tuesday or Wednesday as the high settles off the east coast with southwest flow bringing gulf moisture and warmer temperatures back into the Midwest in its wake. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 713 PM CDT Wed May 29 2019 A shortwave to eject northeastward across central IL this evening will spread showers and thunderstorms into the area. Thunderstorm activity likely into KSPI by 1Z, and the remainder of the central IL terminals by 2-3Z. Primarily VFR cigs except locally lower in thunderstorms until widespread MVFR develops gradually overnight and continues until around 18Z. Winds generally light, although predominantly ENE, becoming WSW after 12Z. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deubelbeiss LONG TERM...Deubelbeiss AVIATION...37
Hazardous weather outlook, May 29, 3:26 PM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 326 PM CDT Wed May 29 2019 ILZ027>031-036>038-040-041-047-049-050-301200- Cass-Fulton-Knox-Marshall-Mason-McLean-Morgan-Peoria-Schuyler- Scott-Stark-Tazewell-Woodford- 326 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Another round of severe thunderstorms is possible tonight. Damaging wind is the primary concern, though large hail may also occur. Moderate to Major flooding will continue along the Illinois River and La Moine Rivers .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Additional thunderstorms are possible on Thursday, Saturday, Tuesday and Wednesday. Severe weather is currently not expected. Moderate to Major flooding will continue along the Illinois River and La Moine River, with steady rises through the first part of the weekend. Moderate flooding is also expected on the Spoon River the next few days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. The most likely time frame is between 6 pm and 11 pm. ILZ063-068-071>073-301200- Clark-Clay-Crawford-Lawrence-Richland- 326 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Severe thunderstorms are likely late this afternoon and evening. Damaging winds are the primary concern, as well as some large hail. Minor flooding continues on the Wabash and Little Wabash Rivers. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Additional thunderstorms are possible on Thursday, Saturday, Tuesday, and Wednesday. Severe weather is currently not expected. While minor flooding on the Little Wabash River is expected to subside late this week, it should continue on the Wabash River through much of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely between 6 pm and 11 pm. ILZ042>046-048-051>057-061-062-066-067-301200- Champaign-Christian-Coles-Cumberland-De Witt-Douglas-Edgar- Effingham-Jasper-Logan-Macon-Menard-Moultrie-Piatt-Sangamon- Shelby-Vermilion- 326 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Severe thunderstorms are likely this evening. Damaging winds are the primary concern, as well as some large hail. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Additional thunderstorms are possible on Thursday, Saturday, Tuesday, and Wednesday. Severe weather is currently not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely between 6 pm and 11 pm. Barker
In the hours before
Special weather statement, May 29, 7:27 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Lincoln IL
727 PM CDT Wed May 29 2019
ILZ051-052-061-300100-
Sangamon-Christian-Shelby-
727 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHRISTIAN...SOUTH
CENTRAL SANGAMON AND WEST CENTRAL SHELBY COUNTIES UNTIL 800 PM CDT...
At 727 PM CDT, Doppler radar was tracking a strong thunderstorm near
Raymond, or 13 miles west of Nokomis, moving northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Taylorville, Pana, Pawnee, Kincaid, Divernon, Morrisonville, Bulpitt,
Jeisyville, Tovey, Rosamond, Owaneco, Palmer, Sicily, Vanderville and
Taylorville Airport.
This includes Interstate 55 between mile markers 78 and 80.
LAT...LON 3935 8914 3935 8953 3952 8953 3953 8968
3965 8959 3949 8898 3933 8914
TIME...MOT...LOC 0027Z 213DEG 42KT 3937 8953
37Special weather statement, May 29, 7:28 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Lincoln IL
728 PM CDT Wed May 29 2019
ILZ055-057-300115-
Douglas-Edgar-
728 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR EDGAR...SOUTHEASTERN VERMILION
AND SOUTHEASTERN DOUGLAS COUNTIES UNTIL 815 PM CDT...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm near
Redmon, or 9 miles northwest of Paris, moving northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Paris, Chrisman, Hume, Brocton, Redmon, Edgar, Metcalf, Palermo,
Scottland and Edgar County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3952 8781 3971 8798 3988 8788 3988 8762
3987 8761 3987 8757 3988 8757 3988 8754
3984 8753 3971 8753
TIME...MOT...LOC 0028Z 225DEG 17KT 3971 8783
DeubelbeissLocal storm report, May 29, 8:00 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
800 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL PAWNEE 39.59N 89.58W
05/29/2019 E0.88 INCH SANGAMON IL EMERGENCY MNGR
0749 PM TSTM WND GST PAWNEE 39.59N 89.58W
05/29/2019 E50.00 MPH SANGAMON IL EMERGENCY MNGR
&&
25Special weather statement, May 29, 8:01 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Lincoln IL
801 PM CDT Wed May 29 2019
ILZ046-057-300130-
Vermilion-Edgar-
801 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDGAR AND
SOUTHEASTERN VERMILION COUNTIES UNTIL 830 PM CDT...
At 801 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ridge Farm, or 15 miles south of Danville, moving northeast at 30
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Danville, Georgetown, Westville, Tilton, Catlin, Oakwood, Ridge Farm,
Sidell, Belgium, Indianola, Jamaica and Kickapoo State Park.
This includes Interstate 74 between mile markers 207 and 220.
LAT...LON 3982 8755 3987 8785 4016 8777 4016 8753
3984 8753
TIME...MOT...LOC 0101Z 204DEG 28KT 3993 8769
DeubelbeissLocal storm report, May 29, 8:08 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
808 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND GST TOVEY 39.59N 89.46W
05/29/2019 M53 MPH CHRISTIAN IL AMATEUR RADIO
&&
25Local storm report, May 29, 8:18 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
818 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FLASH FLOOD TEUTOPOLIS 39.13N 88.48W
05/29/2019 EFFINGHAM IL TRAINED SPOTTER
ROADS FLOODED IN TOWN
0810 PM FLASH FLOOD EFFINGHAM 39.12N 88.55W
05/29/2019 EFFINGHAM IL PUBLIC
FLOODED ROADS IN TOWN OVER 2 FEET DEEP IN SOME LOCATIONS.
RELAYED BY WAND-TV.
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:20 PM CDT | Flash Flood Warning | ILX | Effingham, Jasper | 6 hr |
| May 29, 7:27 PM CDT | Special Weather Statement | ILX | Christian | 33 min |
| May 29, 7:28 PM CDT | Special Weather Statement | ILX | Edgar | 47 min |
| May 29, 7:55 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 35 min |
| May 29, 8:01 PM CDT | Special Weather Statement | ILX | Vermilion | 29 min |
| May 29, 8:21 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 24 min |
| May 29, 8:56 PM CDT | Special Weather Statement | ILX | Douglas, Macon, Piatt | 34 min |
| May 29, 9:00 PM CDT | Special Weather Statement | ILX | Logan | 30 min |
| May 29, 9:36 PM CDT | Flash Flood Warning | ILX | Clark, Crawford | 114 min |
| May 29, 10:55 PM CDT | Areal Flood Warning | ILX | Clark, Crawford, Cumberland, Effingham, Jasper, Shelby | 7 hr |
| May 29, 11:34 PM CDT | Flash Flood Warning | ILX | Stark | 4 hr |
| May 30, 5:42 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 18 min |
| May 30, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 22 min |
| May 30, 6:19 PM CDT | Special Weather Statement | ILX | Champaign | 41 min |
| May 30, 6:26 PM CDT | Flash Flood Warning | ILX | Peoria | 3 hr |
| May 30, 6:54 PM CDT | Special Weather Statement | ILX | Vermilion | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.